Alert archive / California / Heat Advisories in 2022
Heat Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Jul 9, 2022, 2:38 AM PDT for 5 counties in California. It took effect at Jul 11, 2022, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2022, 2:38 AM PDT (09:38 UTC)
- In effect from
- Jul 11, 2022, 10:00 AM PDT
- Expired
- Jul 11, 2022, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS76 KEKA 090938 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 238 AM PDT Sat Jul 9 2022 CAZ107-108-092200- /O.NEW.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Northern Trinity-Southern Trinity- 238 AM PDT Sat Jul 9 2022 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY... * WHAT...Temperatures up to 110 along the Trinity river valley with temperatures in the low 100s in other low elevation areas. * WHERE...Northern Trinity and Southern Trinity Counties. * WHEN...From 10 AM to 8 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
7 follow-up statements
789 WWUS76 KEKA 092126 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 226 PM PDT Sat Jul 9 2022 CAZ107-108-101030- /O.CON.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Northern Trinity-Southern Trinity- 226 PM PDT Sat Jul 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MONDAY... * WHAT...Temperatures up to 110 along the Trinity river valley with temperatures in the low 100s in other low elevation areas. * WHERE...Trinity County. * WHEN...From 10 AM to 8 PM Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. $$
332 WWUS76 KEKA 100950 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 250 AM PDT Sun Jul 10 2022 CAZ105-111-113>115-102200- /O.EXA.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Northern Humboldt Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 250 AM PDT Sun Jul 10 2022 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY... * WHAT...Temperatures up to 105 expected with some areas exceeding 110 along the Trinity River valley. * WHERE...Northern Humboldt Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From 10 AM to 8 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ107-108-102200- /O.CON.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Northern Trinity-Southern Trinity- 250 AM PDT Sun Jul 10 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY... * WHAT...Temperatures up to 108 expected. * WHERE...Southern Trinity and Northern Trinity Counties. * WHEN...From 10 AM to 8 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
180 WWUS76 KEKA 102203 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 303 PM PDT Sun Jul 10 2022 CAZ105-107-108-111-113>115-111000- /O.CON.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Northern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 303 PM PDT Sun Jul 10 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MONDAY... * WHAT...Temperatures up to 108 expected. * WHERE...Southern Trinity and Northern Trinity Counties. * WHEN...From 10 AM to 8 PM Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. $$
359 WWUS76 KEKA 110543 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1043 PM PDT Sun Jul 10 2022 CAZ105-107-108-111-113>115-111345- /O.CON.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Northern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 1043 PM PDT Sun Jul 10 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY... * WHAT...Temperatures up to 107 expected. * WHERE...Eastern Mendocino, northeastern Humboldt Interior, Lake and Trinity Counties. * WHEN...From 10 AM to 8 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
950 WWUS76 KEKA 110906 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 206 AM PDT Mon Jul 11 2022 CAZ102-104-106-110-111715- /O.EXA.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Del Norte Interior-Southwestern Humboldt- Southern Humboldt Interior-Northwestern Mendocino Interior- 206 AM PDT Mon Jul 11 2022 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Temperatures up to 105 expected. * WHERE...Del Norte Interior, Southwestern Humboldt, Southern Humboldt Interior and Northwestern Mendocino Interior Counties. * WHEN...From 10 AM this morning to 8 PM PDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ105-107-108-111-113>115-111715- /O.CON.KEKA.HT.Y.0002.220711T1700Z-220712T0300Z/ Northern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 206 AM PDT Mon Jul 11 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Temperatures up to 110 expected. * WHERE...Southern Trinity, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Northern Humboldt Interior, Northern Trinity, Northern Lake and Southern Lake Counties. * WHEN...From 10 AM this morning to 8 PM PDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
281 WWUS76 KEKA 111740 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1040 AM PDT Mon Jul 11 2022 CAZ102-104>108-110-111-113>115-120300- /O.CON.KEKA.HT.Y.0002.000000T0000Z-220712T0300Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 1040 AM PDT Mon Jul 11 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... * WHAT...Temperatures up to 110 expected. * WHERE...Trinity County, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Northern Humboldt Interior, and Lake County. * WHEN...From 10 AM this morning to 8 PM this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. $$
514 WWUS76 KEKA 120249 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 749 PM PDT Mon Jul 11 2022 CAZ102-104>108-110-111-113>115-120400- /O.EXP.KEKA.HT.Y.0002.000000T0000Z-220712T0300Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 749 PM PDT Mon Jul 11 2022 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jul 8, 3:35 PM PDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 3:35 PM PDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
335 PM PDT Fri Jul 8 2022
.SYNOPSIS...Interior heat will build this weekend and peak on
Monday. Dry weather with seasonably hot temperatures will persist
in the interior for the remainder of next week. Stratus and fog
will continue to blanket most coastal areas during the nights and
mornings through next week.
&&
.DISCUSSION...A compressed marine layer has been locked onto the immediate
coast through the day. High resolution model guidance, mainly the
ARW, and BUFKiT profiles indicate the shallow marine layer persisting
through this evening with perhaps some deepening later tonight
and Saturday morning as a decaying 500mb shortwave trough approaches
the coast. Some light coastal drizzle seems possible, however based
on ARW model, measurable drizzle appears unlikely. Some isolated
weak showers will also be possible (10% chance) over the mountains
of northeast Trinity late Saturday afternoon, mostly over the
Alps. The ARW, NSSL and NAM-nest models lend support for isolated
mountain showers, however the HRRR and global spectral models remain
dry.
Interior heat will build this weekend and peak on Monday. Temperatures
probably will not be too hot on Saturday as a 500mb trough transitions
over the area and afternoon westerly breezes develop in response
to central valley heating. Highs on Saturday should be near normal
for early July. Weak upper level troughiness will linger into early
Sunday before upper ridging and large scale subsidence builds full
force. 850mb temperatures increase to 23-26C, however diurnal winds
may cap daytime highs. The warmest day will be on Monday as the
ridge aloft pumps up over the area and 850mb temps soar to 25C+.
Offshore flow in the morning will suppress marine the layer and
confine it right to the coast. Coastal areas may warm into the
lower 70's north of Cape Mendocino, mainly north of Trinidad and
along the Del Norte coast where the offshore flow is forecast to
be robust. Temperatures of 90F or more are highly probable inland
with hotter valleys in Trinity, Lake and Mendocino counties 100F
or more. Even northeast Humboldt around Orleans, Hoopa and Willow
Creek will likely have 100F+ heat. The heat risk will generally be
moderate, however with temperatures peaking around 105-110F in
eastern Trinity county on Monday, a heat advisory may be warranted.
The interior heat will moderate for the remainder of next week,
however it will remain seasonably hot all next week. Marine air
and diurnal westerlies should intrude inland each day. Also,
ensemble and deterministic guidance continues to indicate
southerly winds aloft and some mid level humidity by mid next
week. The ECMWF ensemble has 1 member of 50 with precipitation
from a disturbance emanating from the subtropics around Thu. The
chance for precip or storms remains unlikely (less than 10%).
&&
.AVIATION...The marine layer has clung to the Northern California
Coast into the afternoon. Spiraling marine stratus off of Cape
Blanco, Oregon continues to spin slowly southward past Del Norte
County causing an influx of marine stratus into northern Humboldt
County and Del Norte County. There also seems to be a general push
of marine stratus onshore north of Cape Mendocino and along most of
the Mendocino Coast that is slowing the clearing into this
afternoon. Because of this push of marine stratus onto the region’s
coast, an IFR to LIFR cloud base could remain through most of the
afternoon. There could be potential clearing to MVFR late this
afternoon/early evening, but by late tonight IFR to LIFR ceilings
will infiltrate along the coast and inland down river valleys. Lower
visibilities and fog are also possible along the coast early
tomorrow morning. Interior areas of the region will remain in VFR.
Interior Southern Mendocino County and Lake County will see gusty NW
winds later this afternoon and into tonight, but overnight winds
will be calm and variable.
&&
.MARINE...A stalled low pressure system will continue to fizzle out
into tonight allowing the Pacific High to regain control of the
coastal waters. A small area of advisory level northerly winds will
develop through the afternoon in the lee of Cape Mendocino; however,
winds throughout the coastal waters will ramp up through the night.
Winds will continue to strengthen to advisory level in the outer
coastal waters and the southern inner waters by Saturday evening and
night. From Sunday afternoon through night, near gale to gale
sustained winds and gale gusts will be probable around Point St.
George; however, the coverage isn’t large enough to have a gale
warning for the northern inner waters. Steep seas will develop
throughout the coastal waters Sunday afternoon due to the
strengthening northerly winds and continue into next week. A small
westerly swell continues to diminish and ends by Sunday morning. A
couple of westerly swells are expected to move through the coastal
waters by the middle to end of next week.
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 PM Saturday to 9 PM PDT Sunday
for PZZ455-470.
Small Craft Advisory from 2 PM Saturday to 9 PM PDT Sunday
for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 8, 2:43 AM PDT, 23 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 243 AM PDT Fri Jul 8 2022 CAZ101>106-108>115-090945- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 243 AM PDT Fri Jul 8 2022 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-090945- Northern Trinity- 243 AM PDT Fri Jul 8 2022 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. High heat risk likely Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:17 AM PDT | Gale Watch | EKA | 19 hr | |
| Jul 9, 2:51 PM PDT | Gale Warning | EKA | 36 hr | |
| Jul 9, 2:51 PM PDT | Small Craft Advisory | EKA | 16 days |
Nearby
Heat Advisories in California, 2022Every heat advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.